ADVERTISEMENT

Q. My bowel movements are bad with green stools for a month. Why?

Answered by
Dr. Naresh Kumar Monigari
and medically reviewed by Dr. K Shobana
This is a premium question & answer published on Feb 11, 2021

Hi doctor,

I am a 20-year-old female suffering from green stools for a month now. I go to the bathroom several times a day. This green color is not just present on the stool but it quickly spreads through the toilet water. It presents as a liquid on the stool. It seems to be fluffy diarrhea. I consulted a doctor last week and she told me that it can due to an infection of Clostridium difficle colitis or any other type of antibiotic-related colitis after using antibiotics for UTI. I have done a stool examination and the result is unknown. This is entirely new for me.

I have never had green stools even after taking foods made of green. I also have other strange symptoms such as canker sores, sudden weakness in the body with peeling, random dents in nails with nose bleeds, headaches, fatigue with confusion, and unable to concentrate on my works. I feel that these things are due to iron deficiency anemia. I have a strong urge to chew ice a lot. I have changed my diet before having these symptoms. I do not eat fish and eggs. I do not drink milk. I have not eaten green vegetables as I hate them. Can I have green stools due to anemia? My family is getting frustrated and I am worried. I really became pale and very exhausted due to running to the bathroom all the time in the day. I am taking Zoloft 50 mg and Ativan 1 mg daily. Please help me.

#

Hi,

Welcome to icliniq.com.

You need a detailed clinical examination to rule out the cause. Green stools occur when the intestinal colonic transit times are rapid and when there is no time for degradation of bile and so there is a change in the color of the stool. Taking iron supplements also cause green stools. Please send your blood reports, stool routine, and culture. Stop using iron supplements for now and take Sporolac (Lactic acid bacilli). Stop taking Sertraline (Zoloft) as it can cause diarrhea as its side effects. Take Sporolac and AD 100 (Racecadotril) one tablet in the morning and night. Drink plenty of water with ORS (oral rehydration solution). Have a follow up with the reports.


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
I get bad diarrhea attacks, especially in summer. Would you give me a solution?

Most diarrhea are viral in origin and do not require any treatment except for ORS (oral rehydration solution) ...   Read full

I have pain in the left side of stomach with burping, gas and green stools. What could be the reason?

Hello doctor, I got a bump on my finger filled with pure white liquid, and it does not look like any infection. My body is very hot, and if I check the temperature, it is showing normal. Why?   Read full

I gave Paraxin instead of Phexin to my baby and he is getting green stools. What to do?

Hello doctor, I got a bump on my finger filled with pure white liquid, and it does not look like any infection. My body is very hot, and if I check the temperature, it is showing normal. Why?   Read full

ADVERTISEMENT

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Nipah Virus: Stay Safe from This Deadly Disease
The recent speculation about the spread of the Nipah virus in a Southern State in India has surely brought jittery feeli...  Read more»
What to Do When Someone Turns COVID-Positive At Home?
COVID-19 pandemic has affected so many people, and many of them are advised for home care. This article explains the pre...  Read more»
Guidelines for Management of COVID-19 In Children
Amidst the concerns that children will be the target in the third wave of COVID-19, they have come up with certain guide...  Read more»

Ask your health query to a doctor online?

Ask an Internal Medicine Physician Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.